Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 20, Issue 4, Pages 713-718

An accurate solution of the Poisson equation by the Legendre Tau method

Department of Mathematics, Yarmouk University, Irbid, Jordan

Received 1 November 1995; Revised 24 March 1996

Copyright © 1997 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A new Tau method is presented for the two dimensional Poisson equation Comparison of the results for the test problem u(x,y)=sin(4πx)sin(4πy) with those computed by Haidvogel and Zang, using the matrix diagonalization method, and Dang-Vu and Delcarte, using the Chebyshev collocation method, indicates that our method would be more accurate.